Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 77, NWS New York, NY

September 8, 2012Greater Bridgeport Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Sep 8, 2012, 2:13 PM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2012, 2:13 PM EDT (18:13 UTC)
Expired
Sep 8, 2012, 2:45 PM EDT
In force
32 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Greater Bridgeport Planning Region, CT

The radar

The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 11:18 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 173 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
173 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

578 
WUUS51 KOKX 081813
SVROKX
CTC001-081845-
/O.NEW.KOKX.SV.W.0077.120908T1813Z-120908T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 245 PM EDT...

* AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHERMAN...OR NEAR 
  PAWLING...AND MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 4166 7349 4163 7349 4157 7346 4151 7352
      4151 7353 4153 7353 4157 7353 4167 7352
      4167 7351
TIME...MOT...LOC 1813Z 217DEG 32KT 4158 7357

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 7:36 AM EDT, 6 hours 37 minutes earlier.

Area forecast discussion, Sep 8, 7:36 AM EDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
736 AM EDT SAT SEP 8 2012

.SYNOPSIS...
A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION LATER
TODAY...PASSING THROUGH THE AREA THIS EVENING INTO EARLY SUNDAY
MORNING. HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH THE
MIDDLE OF NEXT WEEK...THEN SLIDE TO THE SOUTH. A COLD FRONT
APPROACHES ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VIGOROUS TROUGH PIVOTS ACROSS THE GREAT LAKES REGION AND MOVES TO
THE NORTHEAST. AT THE SFC...A STRONG COLD FRONT WILL
APPROACH...MOVING ACROSS PA THROUGH THE DAY TODAY.

A STRONG SOUTHERLY FLOW OUT AHEAD OF THE FRONT WILL ADVECT PLENTY OF
MOIST AIR IN THE LOWER LEVELS AND AT THE SFC. WITH COOLING
ALOFT...AVAILABLE CAPE WILL INCREASE THROUGH THE DAY...WITH NAM MORE
ROBUST WITH FORECAST CAPE VALUES...MODERATE TO STRONG...AS
COMPARED TO GFS.

DO EXPECT A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THE
FRONT...BUT THE MAIN ACTIVITY TO WATCH WILL BE WITH A SQUALL LINE
AHEAD OF THE FRONT...THAT APPROACHES FROM THE WEST.

AMPLE LOW LEVEL SHEAR...ESPECIALLY NW OF NYC METRO...COULD RESULT IN
A FEW ROTATING DISCRETE CELLS AHEAD OF AND WITHIN THE SQUALL LINE.
HOWEVER...THE MAIN THREAT WILL BE GUSTY WINDS LATE IN THE DAY AS THE
LINE APPROACHES. THIS DUE TO STRONG WINDS ALOFT...PLENTY OF SHEAR
BUT MAINLY UNIDIRECTIONAL THROUGH MOST OF THE COLUMN.

WILL MAINTAIN ENHANCED WX WORDING AS A RESULT...AGAIN WITH THE
EMPHASIS LATER IN THE DAY.

TEMPS SHOULD RISE TO THE UPPER 70S...THE LOWER AND MID 80S...QUITE
WARM.

AGAIN...SOUTHERLY WINDS WILL BE GUSTY AS THE PRESSURE GRADIENT
TIGHTENS AHEAD OF THE FRONT. THERE ARE SOME MODEL
DIFFERENCES...BUT DO SEE POTENTIAL WINDS OF 15 TO 25 MPH WITH
GUSTS 30 TO 35 MPH...JUST SHY OF WIND ADVISORY CRITERIA.

THERE IS A HIGH RISK OF RIP CURRENTS AT OCEAN BEACHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
CONTINUING FROM NEAR TERM DISCUSSION...SQUALL LINE TRAVERSES ACROSS
THE CWA THIS EVENING...LIKELY WEAKENING AS IT MOVES EAST. WEAKENING
DUE TO NIGHTTIME AND COOLING BOUNDARY LAYER...ALONG WITH MARITIME
INFLUENCES...ALTHOUGH THIS COULD BE TEMPERED BY WARM WATER TEMPS.

GUSTY SOUTH WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT...BUT A
MILD NIGHT IS EXPECTED...IN THE 60S.

RAIN ENDS TOWARD MIDNIGHT...A BIT LATER FURTHER EAST AND POPS WILL
BE LAYERED ACCORDINGLY.

FOR SUNDAY...A DRY DAY IS ANTICIPATED...BUT SECOND SHORTWAVE
APPROACHES FROM THE WEST. TOO MUCH DRY AIR THOUGH FOR ANY SHOWER
MENTION...WITH ANY ACTIVITY LIKELY ACROSS THE INTERIOR JUST OUTSIDE
OF THE CWA.

TEMPS WILL BE COOLER SUNDAY...MID AND UPPER 70S...WITH NOTICEABLY
LOWER DEW POINTS/HUMIDITY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
UPPER TROUGH WILL GRADUALLY SLIDE TOWARDS THE EAST COAST SUN NIGHT
AND PUSH EAST ON MONDAY. THERE COULD BE A FEW SHOWERS ACROSS THE
NORTHEAST ASSOCIATED WITH THE UPPER TROUGH...BUT LOCALLY MID LEVELS
APPEAR TO BE CAPPED HENCE A DRY FORECAST.

TROPICAL CYCLONE LESLIE WILL PASS NEAR 40N 60W MONDAY NIGHT AS HIGH
PRES BUILDS IN FROM THE WEST. IMPACTS FROM LESLIE REMAIN CONFINED TO
HIGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION. FOR THE LATEST
INFORMATION ON LESLIE...PLEASE REFER TO THE NATIONAL HURRICANE
CENTERS FORECAST PRODUCTS.

THE HIGH WILL DOMINATE OUR WEATHER THROUGH NEXT WEEK WITH DRY
WEATHER. A COLD FRONT APPROACHES FOR FRIDAY. NEAR SEASONABLE
TEMPERATURES WITH MUCH LOWER HUMIDITY LEVELS WILL GRADUALLY INCREASE
FOR THE LATTER PART OF THE WEEK AS THE HIGH SINKS TO OUR SOUTH
RESULTING IN A SW FLOW AND INCREASING WAA.

&&

.AVIATION /11Z SATURDAY THROUGH WEDNESDAY/...
COLD FRONT WILL APPROACH THE AREA TODAY. LOW STRATUS AND PATCHY
FOG WILL LINGER INTO THE MORNING HOURS. AFTER 14Z...THE
STRATUS/FOG SHOULD MIX OUT WITH A STRONG SOUTHERLY WIND DEVELOPING
AHEAD OF AN APPROACHING COLD FRONT.

MODERATE TO HIGH CONFIDENCE ON A WIDESPREAD AREA OF SHOWERS WITH
POSSIBLE STRONG CONVECTION IMPACTING AREA TERMINALS AFTER 20Z FROM
NYC AND TERMINALS NORTH AND WEST. SUSTAINED WINDS AROUND 15 KT TO
20 KT AND GUSTS UP 30 KT EXPECTED BY AFTERNOON. IFR/MVFR
CONDITIONS CAN BE EXPECTED WITH ANY OF THESE THUNDERSTORMS.

OUTLOOK FOR 12Z SUN THROUGH WED...

.SUN-WED...VFR.

&&

.MARINE...
SEAS WILL BE QUITE ROUGH TODAY DUE TO INCREASING SOUTHERLY WINDS AND
SWELLS FROM LESLIE. SCA REMAINS UP TODAY AND TONIGHT...AND WILL NEED
TO BE EXTENDED THROUGH SUNDAY...ALTHOUGH JUST FOR SEAS AT THAT
TIME.

CANNOT RULE OUT SOME GALE GUSTS THIS AFTERNOON AHEAD OF AN
APPROACHING COLD FRONT. HOWEVER...CONFIDENCE IN THIS OCCURRING REMAIN
SOMEWHAT LOW...AND IT SHOULD BE FOR A SHORT DURATION.
NEVERTHELESS...CONDITIONS TODAY WILL ROUGH.

WINDS TURN TOWARD THE WEST/NW BEHIND THE FRONT TONIGHT.

SCA WILL LIKELY BE NEEDED ON THE OCEAN WATERS THROUGH TUE AS LESLIE
PASSES WELL TO OUR EAST. PRES GRADIENT APPEARS TO BE TIGHTEST
BETWEEN LESLIE AND HIGH PRES BUILDING IN FROM THE WEST MON NIGHT.
GUSTS COULD APPROACH SCA LEVELS...MAINLY ON THE OCEAN WATERS. WINDS
ARE THEN EXPECTED TO REMAIN BELOW SCA LEVELS THROUGH THE REMAINDER
OF THE PERIOD. SEAS ON THE OCEAN SHOULD DIMINISH BELOW 5 FT SOMETIME
TUE NIGHT WITH SUB-ADVSY CONDS THEREAFTER.

&&

.HYDROLOGY...
A FRONTAL SYSTEM WILL PUSH ACROSS THE AREA LATE TODAY INTO TONIGHT.
THIS FRONT HAS THE POTENTIAL TO PRODUCE A GENERAL 1/2 INCH OF
RAINFALL...WITH LOCALLY UP TO 1 TO 2 INCHES...WHERE SOME OF THE
HEAVIEST RAINFALL OCCURS. THERE IS A REMOTE POSSIBILITY FOR
ENHANCED RAINFALL...DUE TO THE POTENTIAL INTERACTION WITH DEEP
TROPICAL MOISTURE WELL AHEAD OF LESLIE. OVERALL THOUGH...HEAVY
DOWNPOURS AND EMBEDDED CONVECTION THIS EVE WILL MAINLY PRESENT A
MINOR URBAN AND SMALL STREAM FLOODING THREAT...AND AN ISOLATED
FLASH FLOOD THREAT FROM TRAINING CONVECTION.

NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM EDT
     SUNDAY FOR ANZ335-338-345.
     SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 AM EDT
     SUNDAY FOR ANZ330-340.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR ANZ350-353-355.

&&
Hazardous weather outlook, Sep 8, 1:21 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT SAT SEP 8 2012

NYZ075-080-081-178-179-091730-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
121 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-CTZ005>007-009>011-NJZ002-004-006-103>108-
NYZ067>074-078-079-176-177-091730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-
121 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ008-012-091730-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
121 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ353-355-091730-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
121 PM EDT SAT SEP 8 2012

...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-091730-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
121 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND INTO TONIGHT. SOME
OF THESE STORMS WILL PRODUCE HEAVY RAIN AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD FOLLOW STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Sep 8, 11:46 AM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1146 AM EDT SAT SEP 8 2012

CTZ005-009-NYZ070-071-081645-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-SOUTHERN FAIRFIELD-SOUTHERN
WESTCHESTER-
1146 AM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTCHESTER
COUNTIES...

AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PORT CHESTER...AND MOVING NORTH AT 30 MPH.

THIS STORM WILL BE...
  NEAR BEDFORD BY 1205 PM.
  NEAR RIDGEFIELD BY 1225 PM.
  NEAR DANBURY BY 1240 PM.

PEOPLE IN FAIRFIELD AND WESTCHESTER COUNTIES...INCLUDING PORT
CHESTER...HARRISON...NEW CANAAN...BEDFORD...RIDGEFIELD...
GEORGETOWN...BETHEL AND DANBURY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4158 7346 4150 7343 4152 7339 4149 7337
      4147 7330 4145 7330 4145 7327 4143 7326
      4100 7359 4099 7363 4099 7361 4097 7362
      4099 7364 4097 7366 4101 7375 4136 7363
      4137 7354 4160 7353

GOODMAN
Local storm report, Sep 8, 12:07 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1207 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TORNADO          BREEZY POINT            40.56N  73.93W
09/08/2012                   QUEENS             NY   EMERGENCY MNGR

            FDNY REPORTS MULTIPLE TREES AND POWER LINES DOWN IN
            BREEZY POINT. POSSIBLE STRUCTURAL DAMAGE AND CARS MOVED.
            TIME BASED ON RADAR.

&&

CORRECTED EVENT

DH
Special weather statement, Sep 8, 12:16 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1216 PM EDT SAT SEP 8 2012

CTZ006-081715-
NORTHERN NEW HAVEN-
1216 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL IMPACT WESTERN NEW HAVEN COUNTY...

AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTHBURY...AND MOVING NORTH AT 25 MPH.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4139 7318 4143 7322 4144 7325 4143 7326
      4145 7327 4145 7330 4147 7330 4147 7332
      4148 7333 4150 7333 4151 7331 4152 7317
      4155 7317 4157 7311

GOODMAN
Special weather statement, Sep 8, 12:50 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1250 PM EDT SAT SEP 8 2012

NJZ004-103-104-106-NYZ069-070-081745-
EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-NORTHERN
WESTCHESTER-ROCKLAND-WESTERN BERGEN-
1250 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL IMPACT BERGEN...EASTERN ESSEX...EASTERN
PASSAIC...ROCKLAND AND WESTCHESTER COUNTIES...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TETERBORO...OR NEAR PASSAIC...AND MOVING
NORTHEAST AT 45 MPH.

THIS STORM WILL BE...
  NEAR HACKENSACK BY 1255 PM.
  NEAR ORADELL BY 100 PM.
  NEAR NORWOOD BY 105 PM.
  NEAR ORANGEBURG BY 110 PM.
  NEAR UPPER NYACK BY 115 PM.
  NEAR OSSINING BY 120 PM.

PEOPLE IN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...ROCKLAND AND
WESTCHESTER COUNTIES...INCLUDING TETERBORO...PASSAIC...RUTHERFORD...
RIDGEFIELD...HACKENSACK...ENGLEWOOD...PARAMUS...BERGENFIELD...
RIDGEWOOD AND ORADELL...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4133 7396 4136 7358 4104 7382 4100 7389
      4088 7393 4080 7398 4082 7402 4079 7408
      4076 7409 4080 7419 4081 7418 4086 7419

GOODMAN
Special weather statement, Sep 8, 12:58 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EDT SAT SEP 8 2012

CTZ005-081800-
NORTHERN FAIRFIELD-
1258 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD COUNTY...

AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BETHEL...OR NEAR DANBURY...AND MOVING
NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR NEWTOWN BY 110 PM.

PEOPLE IN FAIRFIELD COUNTY...INCLUDING BETHEL...DANBURY AND
NEWTOWN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4150 7343 4152 7339 4149 7337 4147 7330
      4145 7330 4145 7327 4143 7326 4144 7325
      4143 7323 4125 7338 4132 7355 4141 7354
      4155 7346

GOODMAN
Special weather statement, Sep 8, 1:40 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
140 PM EDT SAT SEP 8 2012

NYZ068-070-081845-
NORTHERN WESTCHESTER-PUTNAM-
140 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER AND PUTNAM
COUNTIES...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAHOPAC...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR MAHOPAC BY 145 PM.
  NEAR CARMEL BY 150 PM.
  NEAR LAKE CARMEL BY 200 PM.

GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
PEOPLE IN NORTHERN WESTCHESTER AND PUTNAM COUNTIES...INCLUDING
MAHOPAC...CARMEL AND LAKE CARMEL...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4125 7378 4129 7390 4151 7380 4152 7369
      4153 7358 4153 7353

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:46 AM EDTSpecial Weather StatementOKX59 min
Sep 8, 11:54 AM EDTTornado WarningOKXGreater Bridgeport Planning Region36 min
Sep 8, 12:16 PM EDTSpecial Weather StatementOKX59 min
Sep 8, 12:23 PM EDTTornado WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region22 min
Sep 8, 12:58 PM EDTSpecial Weather StatementOKX62 min
Sep 8, 1:12 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region23 min
Sep 8, 2:24 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region36 min
Sep 8, 3:00 PM EDTTornado WarningOKXGreater Bridgeport Planning Region30 min
Sep 8, 5:04 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region86 min
Sep 8, 6:11 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region64 min
Sep 8, 6:22 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region38 min
Sep 8, 7:09 PM EDTSpecial Weather StatementOKX66 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.